# SDR CHQA200500045

- Difficulty date: February 28, 2005
- Submitted: March 2, 2005
- Operation: Air carrier
- Aircraft: N370SK
- Make and model: Emb EMB-145LR
- Aircraft serial: 145515
- Aircraft time: 8,957 hours, 7,058 cycles
- System (JASC): 5610 · Flight Compartment Windows
- Part: Windscreen
- Part number: 163500111
- Part serial: 4457DE
- Condition: Melted
- Location: Cockpit
- Part time: 1,212 hours, 1,055 cycles
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLIGHT 3408 RDU-LGA - DURING DESCENT INTO LGA IN LIGHT ICING CONDITIONS WITH ENGINE ANTI-ICE AND WINDSHIELD HEAT ON THERE WAS A BURNING ELECTRICAL SMELL.  WHITE SMOKE WAS SEEN COMING FROM UNDER THE LEFT WINDSHIELD GLARESHIELD.  THE WINDSHIELD HEAT WAS TURNED OFF AND THE SMOKE STOPPED.  AN EMERGENCY WAS DELCARED AND THE AIRCRAFT LANDED NORMALLY.  THE SMOKE NEVER RETURNED WITH THE WINDSHIELD HEAT OFF.  MAINTENANCE FOUND THE WINDSHIELD HEAT POWER WIRE MELTED TO THE PLASTIC BLOCK ON THE WINDSHIELD.  REMOVED AND REPLACED CAPTAIN'S WINDSHIELD.  OPS CHECK GOOD.
